[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Site Breakdown

You know, it never is too late to teach an old dog new tricks!    

As many of you know, I have recently switched from Velosulin to Humalog.  On 
Velosulin, I left my SofSet in for 7 days.  Any fluctuation in my bgs were 
pretty much explainable by miscalculations of some sort.  The site itself was 
never red or sore. 

I switched to Humalog on Saturday the 15th.  The site looked great, no 
physical signs of problems, so I left the set in for a week.  On Thursday my 
bgs skyrocketed.  I didn't think too much of it because I had a pretty bad 
cold.  I eeked along bolusing and doing shots.  Changed the set on Saturday 
and was back to normal.  (Still had the cold)

Yesterday I had a pretty nasty hypo mid day and overtreated it (I was paniced 
I was going to pass out).  Of course I skyrocketed.  When the bgs wouldn't 
come down with a bolus I got to thinking about the week before....  Again, 4 
days after a set change and the bgs skyrocket.  So I changed my set.  I 
played around with the old set when I removed it.  The cannula looked fine, I 
bolused into the air and it looked good.  

I feel so stupid asking this, but is this what you all are talking about as 
"site breakdown'?  It's obvious that the insulin was going into me, but does 
the site just stop absorbing after a while?  Does anyone know why I never had 
this problem in the 11 years I used Velosulin?  

Marilyn (who is now a twice a week set changer <grin>)


Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org